# SDR 95ZZZX5980

- Difficulty date: September 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N93FS
- Make and model: Amtr FLIGHTSTAR
- Aircraft serial: 093
- Engine: Rotax ROTAX582
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Oil Seal
- Part number: 850710
- Condition: Leaking
- Location: Rotary Valve
- Part time: 86 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER TOTAL ENGINE FAILURE WITH NO WARNING, ROTARY VALVE SHAFT WAS FOUND DEFECTIVE.  ROTARY VALVE SPLINES WERE FOUND MELTED OFF.  FAILURE WAS FOUND TO BE DUE TO ROTARY VALVE OIL BEING DILUTED BY WATER.  WATER WAS FOUND IN ROTARY VALVE OIL TANK.  SEAL HAD FAILED.  INSPECTED THREE OTHER AIRCRAFT AND FOUND SAME PROBLEM.  SUBMITTER STATED THIS IS AN EXPERIMENTAL AIRCRAFT, BUT A PROBLEM NEEDS TO BE ADDRESSED.
